Alert archive / Ohio / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 7, NWS Wilmington, OH

January 30, 20137 counties in Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jan 30, 2013, 6:27 AM EST for 7 counties in Ohio. It was in force for 33 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 30, 2013, 6:27 AM EST (11:27 UTC)
Expired
Jan 30, 2013, 7:00 AM EST
In force
33 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Clinton County, OH, Fayette County, OH, Greene County, OH, Highland County, OH, Madison County, OH, Pickaway County, OH, Ross County, OH

The radar

The Cincinnati radar (KILN), 41 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 30, 6:27 AM ESTTSTM WND GST 602 Sse Wilmington, OHMEASURED GUST TO 52KT AT THE NWS OFFICE
Jan 30, 6:30 AM ESTTSTM WND GST 54Kiln Wilmington Apt, OH
Jan 30, 6:52 AM ESTTSTM WND DMGBloomingburg, OHTREE DOWN ALONG BLUE ROAD.
Jan 30, 6:52 AM ESTTSTM WND GST 50Ki23 Washington Ch Apt, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 30, 4:35 AM ESTTornado WatchSPC4 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.5 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2013-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2013-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 361 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-280 J/kg
Mixed-layer LCL
784 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
361 m²/s²
0-3 km storm-relative helicity
409 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

770 
WUUS51 KILN 301127
SVRILN
OHC027-047-057-071-097-129-141-301200-
/O.NEW.KILN.SV.W.0007.130130T1127Z-130130T1200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
627 AM EST WED JAN 30 2013

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAYETTE COUNTY IN CENTRAL OHIO...
  SOUTHEASTERN MADISON COUNTY IN CENTRAL OHIO...
  WESTERN PICKAWAY COUNTY IN CENTRAL OHIO...
  CLINTON COUNTY IN SOUTHWEST OHIO...
  NORTHEASTERN HIGHLAND COUNTY IN SOUTHWEST OHIO...
  NORTHWESTERN ROSS COUNTY IN SOUTHWEST OHIO...
  SOUTHEASTERN GREENE COUNTY IN WEST CENTRAL OHIO...

* UNTIL 700 AM EST.

* AT 623 AM EST...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
  CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM PAINTERSVILLE TO WILMINGTON TO
  MIDLAND...MOVING EAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEW VIENNA...
  SABINA...
  JEFFERSONVILLE...
  WASHINGTON COURT HOUSE...
  BLOOMINGBURG...
  MOUNT STERLING...
  NEW HOLLAND...
  WILLIAMSPORT...

IN ADDITION...MORRISVILLE...MARTINSVILLE...BOWERSVILLE...
BLOOMINGTON...NEW ANTIOCH...MELVIN...ROSEMOOR AND REESVILLE ARE NEAR
THE PATH OF THESE SEVERE THUNDERSTORMS.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-71 BETWEEN MILE MARKERS 50 AND 75...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EST WEDNESDAY FOR
NORTHEASTERN KENTUCKY AND SOUTHWEST OHIO.

&&

LAT...LON 3980 8299 3958 8297 3942 8306 3929 8394
      3942 8391 3962 8382
TIME...MOT...LOC 1127Z 257DEG 51KT 3963 8374 3944 8380
          3931 8385

$$
ASL
1 follow-up statement
087 
WWUS51 KILN 301150
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
650 AM EST WED JAN 30 2013

OHC057-301200-
/O.CAN.KILN.SV.W.0007.000000T0000Z-130130T1200Z/
GREENE OH-
650 AM EST WED JAN 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENE COUNTY HAS
BEEN CANCELLED...

LAT...LON 3958 8356 3968 8355 3980 8299 3958 8297
      3942 8306 3933 8368
TIME...MOT...LOC 1150Z 255DEG 45KT 3970 8339 3951 8346
          3938 8351

$$

OHC027-047-071-097-129-141-301200-
/O.CON.KILN.SV.W.0007.000000T0000Z-130130T1200Z/
CLINTON OH-FAYETTE OH-MADISON OH-PICKAWAY OH-ROSS OH-HIGHLAND OH-
650 AM EST WED JAN 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM EST
FOR WESTERN PICKAWAY...SOUTHEASTERN MADISON AND FAYETTE COUNTIES IN
CENTRAL OHIO...AND NORTHEASTERN HIGHLAND...NORTHWESTERN ROSS AND
EASTERN CLINTON COUNTIES IN SOUTHWEST OHIO...

AT 647 AM EST...RADAR CONTINUED TO INDICATE A LINE OF SEVERE STORMS 
WITH A HISTORY OF PRODUCING WINDS OF 55 TO 60 MPH. THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM INTERSTATE 71 AT STATE ROUTE 38 
TO JASPER MILLS TO HIGHLAND...MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
BLOOMINGBURG...MOUNT STERLING...WILLIAMSPORT...SOUTH BLOOMFIELD AND
NEW HOLLAND.

IN ADDITION...NEW MARTINSBURG...MADISON MILLS...ROCK MILLS...GOOD
HOPE...PANCOASTBURG...STATE ROUTE 207 AT US ROUTE 22...STATE ROUTE
138 AT US ROUTE 22 AND DEER CREEK LAKE ARE NEAR THE PATH OF THESE
STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3958 8356 3968 8355 3980 8299 3958 8297
      3942 8306 3933 8368
TIME...MOT...LOC 1150Z 255DEG 45KT 3970 8339 3951 8346
          3938 8351

$$
ASL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 30, 1:55 AM EST, 4 hours 32 minutes earlier.

Area forecast discussion, Jan 30, 1:55 AM EST, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
155 AM EST WED JAN 30 2013

.SYNOPSIS...
POTENT WEATHER SYSTEM TO SHIFT THROUGH THE OHIO VALLEY TODAY AND
TONIGHT WITH THREATS OF STRONG WINDS...SEVERE STORMS...AND LOCALLY
HEAVY RAINFALL. STRONG COLD FRONT SHIFTS ACROSS THE AREA LATE THIS
AFTERNOON AND THIS EVENING BRINGING A RAPID TEMPERATURE
FALL...GUSTY WINDS...AND SNOW SHOWERS. MUCH COLDER AIR WILL FILTER
INTO THE OHIO VALLEY ON THURSDAY...WITH ANOTHER WEATHER SYSTEM
SLIDING THROUGH ON THURSDAY NIGHT WITH A THREAT FOR LIGHT
ACCUMULATING SNOW. A VERY COLD...BRISK FRIDAY IS ON TAP...WITH
TEMPERATURES STRUGGLING TO GET OUT OF THE TEENS FOR DAYTIME HIGHS.

&&

.NEAR TERM /THROUGH TODAY/...
NOT MUCH TIME TO TYPE AS QLCS IS BEARING DOWN THE WFO ILN FORECAST
AREA...DUE INTO OUR FAR WESTERN AREAS AROUND 330 AM WITH THREATS
FOR SEVERE WIND GUSTS AND PERHAPS A BRIEF SPIN-UP TORNADO. RECENT
SWOMCD FROM SPC SUGGESTS WATCH EXPANSION INTO MUCH OF THE WFO ILN
FORECAST AREA SOON.

30.00Z RAOBS AND VWPS TO OUR WEST CLEARLY SAMPLED THE VERY
IMPRESSIVE AND DEEP/SHARP TROUGH AND STRONG WIND FIELDS THAT ARE
APPROACHING THE AREA...WITH 150+ 500MB HEIGHT FALLS DURING THE
LAST 12 HOURS OVER THE CENTRAL PLAINS...AND AN EJECTING MID LEVEL
/500MB/ JET STREAK MEASURING WELL OVER 100KTS. THIS IS INDUCING AN
EXTREMELY POTENT LOW LEVEL WIND MAXIMUM THAT IS TRANSLATING
NORTHEAST ACROSS THE OHIO VALLEY AHEAD OF THE TROUGH...AND ATOP A
PREFRONTAL TROUGH/CONVERGENCE AXIS WHERE THE ROBUST QLCS HAS
DEVELOPED. SFC PRESSURES ARE FALLING RAPIDLY MAINTAINING A MORE
SLY SFC FLOW AS OF THIS HOUR. VWPS AND RAOBS HAVE SAMPLED 70+ KTS
OF FLOW AT 850MB INCLUDING IN THE LOCAL AREA...SO THERE IS CLEARLY
AMPLE LOW LEVEL SHEAR IN/ABOVE THE SHALLOW BOUNDARY LAYER WHERE
LATE JANUARY TEMPS HAVE BEEN RECORD BREAKING OR NEAR RECORD
BREAKING. THIS ALL COMBINES TO SUGGEST THAT QLCS TO OUR WEST WILL
BE MAINTAINED INTO AT LEAST THE WESTERN/SOUTHERN PART OF THE WFO
ILN FORECAST AREA...WITH THE ATTENDANT THREATS OF SEVERE WIND AND
A BRIEF QLCS SPIN-UP. INTERESTING TO NOTE THAT LIGHTNING COUNTS
HAVE BEEN SLOWLY ON THE DECREASE OVER THE LAST TWO HOURS...AND
CONVECTION IS VERY SHALLOW...WITH BARELY 30DBZ TO 15KFT FROM KILN
RADAR SAMPLING STORMS WEST OF INDIANAPOLIS. DESPITE THESE ANEMIC
OBSERVATIONAL FEATURES...AND NOT TO MENTION THE EXTREMELY MARGINAL
NATURE OF THE MLCAPE FIELD /100 J/KG/...THE FORCING AND ANOMALOUS
SURFACE TEMP/DWPT FIELD IS CERTAINLY ENOUGH TO MAINTAIN SEVERE
THREAT INTO A GOOD CHUNK OF THE AREA THIS MORNING.

DO NOT SEE AN OVERLY STRONG FLOOD THREAT...LINE IS PROGRESSIVE AT
35 MPH AND 50 DBZ ECHO IS NARROW/FINE...WITH STRATIFORM RAIN IN
THE WAKE OF THE LINE. SO WILL NOT INTRODUCE FLOOD HEADLINES WITH
THIS FORECAST.

WILL CERTAINLY SEE GRADIENT/SYNOPTIC SCALE SOUTHERLY WINDS
CONTINUE TO INCREASE IMMEDIATELY AHEAD OF THE CONVECTIVE
LINE...SUCH THAT WE MAY HIT WIND ADVISORY CRITERIA FOR AN HOUR OR
TWO...BUT GIVEN WINDS WILL DECREASE MARKEDLY IN THE WAKE OF THE
CONVECTION FOR THE REMAINDER OF THE DAYLIGHT HOURS...WILL NOT
ISSUE WIND ADVISORY AND HANDLE ANY BRIEF ADVISORY LEVEL WINDS WITH
SPECIAL WEATHER STATEMENTS.

EXPECT CONVECTIVE LINE TO BE EAST OF THE AREA BY 9 AM AT THE
LATEST...AND REMAINDER OF DAY WILL BE SPENT IN LULL BEHIND THE
CONVECTIVE LINE BUT AHEAD OF THE SYNOPTIC COLD FRONT. SCATTERED
SHOWERS WILL BE POSSIBLE IN THE REMAINING WARM/MOIST AIRMASS WITH
CONTINUED LIFT FROM THE APPROACHING MID/UPPER TROUGH.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY/...

STRONG COLD FRONT SLAMS THROUGH LATE THIS AFTN/EVENING WITH
BEGINNING OF RAPID TEMP DROP...AND RAIN SHOWERS TURNING TO SNOW
SHOWERS. COULD BE SOME LIGHT ACCUMULATIONS OVERNIGHT IN SOME
AREAS...BUT DON/T EXPECT COVERAGE TO BE WIDESPREAD. MAY CREATE
SOME SLIPPERY TRAVEL HOWEVER WITH THE FALLING TEMPS. WIND GUSTS
THIS EVENING IMMEDIATELY BEHIND THE FRONT COULD REACH 35 TO 40
MPH.

INSIDE SLIDER TYPE SHORTWAVE DIGS DOWN THE WESTERN SIDE OF THE
LONGWAVE TROUGH ON THURSDAY AFTN/NIGHT AND MOST DETERMINISTIC DATA
SETS BRINGING A SWATH OF LIGHT SNOW TO THE OHIO VALLEY WITH THIS
SYSTEM. LATITUDINAL DIFFERENCES EXIST...HOWEVER...ON WHERE THIS
STRIPE OF SNOW OCCURS...AND WHILE SNOW CHANCES WERE INCREASED IN
THE FORECAST...WAS HESITANT TO GET TOO BULLISH YET UNTIL WE GET A
LITTLE MORE AGREEMENT. SYSTEM HAS SOME UPSIDE IN TERMS OF A SWATH OF
ADVISORY- LEVEL SNOW FOR PARTS OF THE AREA...GIVEN RATHER DECENT
Q/G FORCING AND NICE LEFT EXIT JET FORCING AS THE SPEED MAX DRIVES
EASTWARD THROUGH THE LOWER OHIO VALLEY. BEARS WATCHING.
OTHERWISE...VERY COLD IN THE WAKE OF THIS SYSTEM FOR LATER
THURSDAY NIGHT AND INTO FRIDAY...WHICH WILL BE A VERY CHILLY DAY
WITH LOW WIND CHILLS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
A SHORTWAVE WILL BE DEPARTING THE GREAT LAKES REGION ON
FRIDAY...WITH CLOUDS REMAINING OVER THE UPPER OHIO VALLEY TO START
THE PERIOD. IT APPEARS THAT THE SNOW WILL BE LIMITED TO AREAS
NORTHEAST OF THE ILN CWA BY FRIDAY...SO NO POPS HAVE BEEN INCLUDED
IN THE FORECAST.

THE AIR MASS ON FRIDAY WILL BE VERY COLD...WITH 850MB TEMPERATURES
OVER THE CWA RANGING FROM -16 TO -20 DEGREES CELSIUS. STANDARDIZED
ANOMALIES INDICATE THESE TEMPERATURES APPROACH 2 STANDARD DEVIATIONS
BELOW NORMAL...NOT AS SIGNIFICANT AS THE ARCTIC AIR LAST WEEK...BUT
STILL RATHER COLD. MAX TEMPS ON FRIDAY HAVE BEEN LOWERED
SLIGHTLY...THOUGH NOT AS COLD AS THE RAW GFS.

THROUGH THE REST OF THE PERIOD...OVERALL MODEL AGREEMENT IN THE
LARGE-SCALE PATTERN IS GOOD THROUGH MONDAY. ON MONDAY AND
LATER...GFSE SPREADS BECOME FAIRLY LARGE...WITH LESS CERTAINTY IN
THE STRENGTH AND TIMING OF THE NEXT WEATHER SYSTEMS TO IMPACT THE
REGION.

ON SATURDAY...A WEAK NORTHWEST FLOW SYSTEM WILL MOVE THROUGH THE
REGION. WITH SOME INCREASING CONFIDENCE IN THE TIMING OF THIS
SYSTEM...POPS WERE INCREASED WELL INTO THE CHANCE CATEGORY FOR THE
WHOLE CWA. VERIFYING AS CURRENTLY DEPICTED IN THE MODELS...THIS
SYSTEM COULD PRODUCE AN INCH OR TWO OF SNOW.

TEMPERATURES WILL GRADUALLY MODERATE OVER THE NEXT FEW DAYS...AS
SURFACE HIGH PRESSURE BUILDS IN BEHIND THE SATURDAY SYSTEM. THE
TEMPERATURE FORECAST HAS BEEN INCREASED SLIGHTLY THROUGH MONDAY.

A COLD FRONT IS FORECAST TO MOVE THROUGH THE CWA ON MONDAY NIGHT.
WHILE THE GFS/ECMWF ARE IN DECENT AGREEMENT ON TIMING...THE STRENGTH
OF THE FRONT AND AMOUNT OF MOISTURE AVAILABLE REMAIN UNCERTAIN.
TEMPERATURES WITH THIS FRONT WILL LIKELY SUPPORT A MIX OF RAIN OR
SNOW...WITH NOTHING INDICATING ICY PRECIPITATION AT THIS TIME.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
DYNAMIC WX SYSTEM WILL AFFECT THE REGION TODAY. LINE OF CONVECTION
ASSOCIATED WITH A PRE FRONTAL TROF IS OVER WRN INDIANA ATTM. HAVE
THIS TIMED TO THE WRN TAFS AROUND 10Z. CIGS AND VSBYS WILL DROP TO
AT LEAST MVFR WITH THE LINE. LIGHTNING WITH THE LINE HAS BEEN
WAINING OVER THE LAST COUPLE OF HOURS...SO CONTINUED WITH ONLY A
VCTS ATTM. WINDS ALOFT WITH THIS SYSTEM ARE OVER 50 KTS. QUESTION
IS WHETHER THESE WINDS WILL BE REALIZED AT THE TAF SITES. DECIDED
TO GO WITH GUSTS TO 40 KTS ATTM. HAVE THE CONVECTION TIMED E OF
CMH BY 13-15Z.

DIRECTLY BEHIND THE CONVECTION...WINDS SHOULD TURN TO THE NW
ALONG WITH MVFR CIGS AND VSBYS IN LINGERING SHRA FOR A FEW HOURS.
WINDS WILL GRADUALLY TURN BACK TO THE NW AHEAD OF THE MAIN CDFNT
BY LATE MORNING IN THE W AND EARLY AFTN IN THE E.

STRONG CDFNT REACHES THE WRN TAFS AROUND 00Z. THE CAA BEHIND THE
FNT WILL PULL DOWN STRONG AIR ALOFT. EXPECT GUSTS AGAIN OVER 35
KTS POST FRONTAL. ALONG WITH THE STRONG WINDS CIGS WILL DROP BACK
TO MVFR AND THERE WILL BE A CHANCE OF SHRA.

OUTLOOK...BREEZY TO WINDY CONDITIONS TO CONTINUE WEDNESDAY NIGHT
INTO THURSDAY. MVFR CEILINGS TO CONTINUE THURSDAY INTO THURSDAY
NIGHT WITH MVFR VSBYS POSSIBLE THURSDAY NIGHT. MVFR CONDITIONS
POSSIBLE AGAIN SATURDAY INTO SATURDAY NIGHT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...BINAU
NEAR TERM...BINAU
SHORT TERM...BINAU
LONG TERM...HATZOS
AVIATION...SITES
Hazardous weather outlook, Jan 30, 3:20 AM EST, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
320 AM EST WED JAN 30 2013

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-310830-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
320 AM EST WED JAN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL CROSS THE AREA
THROUGH MID MORNING...WITH A THREAT OF GUSTY WINDS IN EXCESS OF 50
MPH. A FEW SEVERE STORMS...OR EVEN A BRIEF ISOLATED
TORNADO...REMAIN POSSIBLE WITH THE LINE. BRIEF HEAVY RAINFALL
RATES MAY LEAD TO LOCALIZED RUNOFF ISSUES AND MINOR FLOODING AS
THE STORMS PASS.

A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA LATER THIS
AFTERNOON AND EVENING WITH A RENEWED THREAT OF STRONG WIND GUSTS
UP TO 45 MPH. SNOW SHOWERS...AND FALLING TEMPERATURES AFTER SUNSET
MAY YIELD SOME SLIPPERY TRAVEL WITH THE POTENTIAL FOR VERY LIGHT
ACCUMULATIONS IN A FEW AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS THE POTENTIAL FOR A SWATH OF LIGHT ACCUMULATING SNOW
ACROSS A PORTION OF THE AREA THURSDAY NIGHT. UNCERTAINTY REMAINS
HIGH ON LOCATIONS SEEING THE BEST THREAT OF THE SNOW AND
SUBSEQUENT AMOUNTS...BUT THERE MAY BE SOME SLIPPERY TRAVEL
THURSDAY NIGHT INTO FRIDAY MORNING WITH ANY LIGHT SNOW AND AN
INCREASE IN WIND.

FRIDAY WILL FEATURE COLD TEMPERATURES WITH WIND CHILLS IN THE
MORNING FROM ZERO TO 5 BELOW ZERO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED EARLY THIS MORNING AS THE LINE
OF STORMS PASSES THROUGH THE AREA.

BINAU

In the hours before

Special weather statement, Jan 30, 5:56 AM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
556 AM EST WED JAN 30 2013

OHZ051-053-061-062-071-072-077-078-301130-
CLARK OH-CLINTON OH-GREENE OH-HAMILTON OH-MIAMI OH-MONTGOMERY OH-
WARREN OH-CLERMONT OH-
556 AM EST WED JAN 30 2013

...A LINE OF SHOWERS WITH GUSTY WINDS WILL AFFECT NORTHERN
CLERMONT...WARREN...EASTERN MONTGOMERY...SOUTHEASTERN MIAMI...EASTERN
HAMILTON...GREENE...WESTERN CLINTON AND WESTERN CLARK COUNTIES
THROUGH 630 AM EST...

MUCH OF THIS ACTIVITY DOES NOT HAVE LIGHTNING ASSOCIATED WITH
IT...BUT THE SHOWERS AND ISOLATED STORMS ARE STILL CAPABLE OF
LOCALIZED SUDDEN STRONG WIND GUSTS UP TO 50 MPH WHICH MAY CAUSE
MINOR TREE DAMAGE...AND CAUSE LOOSE ITEMS TO BE BLOWN ABOUT. GUSTY
WINDS UP TO 40 MPH CAN ALSO BE EXPECTED JUST AHEAD OF THIS LINE.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...OAKWOOD...MARIEMONT...
HUBER HEIGHTS...KETTERING...LOVELAND...LEBANON...WRIGHT-PATTERSON
AFB...NEW CARLISLE...MILFORD...BEAVERCREEK...BELLBROOK AND FAIRBORN.

ALSO...WOODBOURNE-HYDE PARK...BRANDT...HAGEMAN...THE VILLAGE OF
INDIAN HILLS...RIVERSIDE...LANDEN...BROWN AND OVERLOOK-PAGE MANOR ARE
NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.

LAT...LON 3930 8439 3929 8435 3943 8434 3996 8416
      4003 8374 4002 8369 3960 8380 3926 8393
      3925 8399 3924 8400 3912 8444

ASL
Local storm report, Jan 30, 5:59 AM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
559 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 AM     TSTM WND GST     KLUK LUNKEN AIRPORT     39.10N 84.42W
01/30/2013  M57 MPH          HAMILTON           OH   ASOS

&&

BINAU
Special weather statement, Jan 30, 6:10 AM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
610 AM EST WED JAN 30 2013

KYZ093-095>099-OHZ072-078>081-301200-
MASON KY-PENDLETON KY-ROBERTSON KY-BRACKEN KY-CAMPBELL KY-GRANT KY-
ADAMS OH-BROWN OH-CLINTON OH-CLERMONT OH-HIGHLAND OH-
610 AM EST WED JAN 30 2013

...A LINE OF SHOWERS WITH GUSTY WINDS WILL AFFECT WESTERN
HIGHLAND...CLERMONT...SOUTHERN CLINTON...BROWN...WESTERN
ADAMS...SOUTHEASTERN
GRANT...CAMPBELL...BRACKEN...ROBERTSON...PENDLETON AND MASON COUNTIES
THROUGH 700 AM EST...

MUCH OF THIS ACTIVITY DOES NOT HAVE LIGHTNING ASSOCIATED WITH
IT...BUT THE SHOWERS AND ISOLATED STORMS ARE STILL CAPABLE OF
LOCALIZED SUDDEN STRONG WIND GUSTS UP TO 50 MPH WHICH MAY CAUSE
MINOR TREE DAMAGE...AND CAUSE LOOSE ITEMS TO BE BLOWN ABOUT. GUSTY
WINDS UP TO 40 MPH CAN ALSO BE EXPECTED JUST AHEAD OF THIS LINE.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BATAVIA...FALMOUTH...
BETHEL...WILLIAMSBURG...FELICITY...FAYETTEVILLE...ST. MARTIN...MOUNT
ORAB...BROOKSVILLE...AUGUSTA...LYNCHBURG AND GEORGETOWN.

ALSO...MENTOR...LINDALE...MORGAN...CATAWBA...IVOR...MOUNT AUBURN...
MOSCOW AND OWENSVILLE ARE NEAR THE PATH OF THIS LINE OF STRONG
THUNDERSTORMS.

LAT...LON 3848 8417 3852 8419 3855 8417 3855 8421
      3858 8421 3856 8441 3853 8443 3853 8447
      3851 8449 3848 8459 3886 8439 3918 8425
      3938 8348 3849 8374 3845 8385 3848 8394
      3843 8400

ASL
Local storm report, Jan 30, 6:13 AM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
613 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 AM     TSTM WND GST     4 SW MIDDLETOWN         39.46N 84.43W
01/30/2013  M47 MPH          BUTLER             OH   MESONET

&&

BINAU
Local storm report, Jan 30, 6:23 AM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
623 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 AM     TSTM WND GST     KI66 CLINTON CTY APT    39.50N 83.86W
01/30/2013  M50 MPH          CLINTON            OH   AWOS

&&

BINAU
Special weather statement, Jan 30, 6:24 AM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
624 AM EST WED JAN 30 2013

OHZ044>046-052>055-062>064-072-073-301215-
CHAMPAIGN OH-CLARK OH-CLINTON OH-DELAWARE OH-FAYETTE OH-FRANKLIN OH-
GREENE OH-LOGAN OH-MADISON OH-PICKAWAY OH-ROSS OH-UNION OH-
624 AM EST WED JAN 30 2013

...A LINE OF SHOWERS WITH GUSTY WINDS WILL AFFECT SOUTHERN
UNION...NORTHWESTERN ROSS...WESTERN
PICKAWAY...MADISON...SOUTHEASTERN LOGAN...EASTERN GREENE...WESTERN
FRANKLIN...FAYETTE...DELAWARE...CLINTON...EASTERN CLARK AND EASTERN
CHAMPAIGN COUNTIES THROUGH 715 AM EST...

MUCH OF THIS ACTIVITY DOES NOT HAVE LIGHTNING ASSOCIATED WITH
IT...BUT THE SHOWERS AND ISOLATED STORMS ARE STILL CAPABLE OF
LOCALIZED SUDDEN STRONG WIND GUSTS UP TO 50 MPH WHICH MAY CAUSE
MINOR TREE DAMAGE...AND CAUSE LOOSE ITEMS TO BE BLOWN ABOUT. GUSTY
WINDS UP TO 40 MPH CAN ALSO BE EXPECTED JUST AHEAD OF THIS LINE.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WILMINGTON...
JAMESTOWN...MECHANICSBURG...SOUTH CHARLESTON...MARYSVILLE...CHOCTAW
LAKE...SABINA...JEFFERSONVILLE...LONDON...PLAIN CITY...WEST JEFFERSON
AND WASHINGTON COURT HOUSE.

ALSO...MIDLAND...CATAWBA...WESTBORO...SELMA...WOODSTOCK...CUBA...PORT
WILLIAM AND POTTERSBURG ARE NEAR THE PATH OF THIS LINE OF STRONG
THUNDERSTORMS.

LAT...LON 4036 8292 4036 8282 3945 8319 3937 8350
      3938 8360 3933 8367 3925 8400 3973 8388
      4030 8363 4041 8292

ASL

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 2:56 AM ESTSpecial Weather StatementILNDarke, Mercer49 min
Jan 30, 3:46 AM ESTSpecial Weather StatementILNDarke59 min
Jan 30, 4:33 AM ESTSpecial Weather StatementILNButler, Miami, Montgomery, Preble, Shelby57 min
Jan 30, 4:59 AM ESTSevere Thunderstorm WarningILNMiami, Shelby31 min
Jan 30, 5:30 AM ESTSpecial Weather StatementILNButler, Hamilton45 min
Jan 30, 5:49 AM ESTSevere Thunderstorm WarningILNClermont, Hamilton26 min
Jan 30, 5:56 AM ESTSpecial Weather StatementILNClark, Greene, Warren34 min
Jan 30, 6:10 AM ESTSpecial Weather StatementILNBrown, Clermont, Highland50 min
Jan 30, 6:19 AM ESTSevere Thunderstorm WarningILNClark, Fayette, Greene, Madison26 min
Jan 30, 6:24 AM ESTSpecial Weather StatementILNClark, Clinton, Delaware, Fayette, Franklin, Madison and 1 more51 min
Jan 30, 6:46 AM ESTSevere Thunderstorm WarningILNClinton, Fayette, Franklin, Highland, Madison, Pickaway and 1 more29 min
Jan 30, 6:54 AM ESTSpecial Weather StatementILNAdams, Highland, Pike, Ross, Scioto66 min
Jan 30, 7:13 AM ESTSpecial Weather StatementILNDelaware, Fairfield, Franklin, Hocking, Licking, Pickaway62 min
Jan 30, 7:20 AM ESTSevere Thunderstorm WarningILNFranklin, Licking25 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.